Psycho-Babble Substance Use Thread 906585

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Switch Methadone to Suboxone by short term percoce

Posted by Gmill on July 13, 2009, at 17:42:46

I have been on 60mg of Methadone for the past 8 months and have thought about switching to Suboxone. The Methadone still makes me drowsy during the day and have unbearable intense constipation. I thought about quitting Methadone cold turkey and going back on my percocets for a couple of months to rid my body of the Methadone and then start on the suboxone (Kind of like starting over). Am I making a bad mistake? I just feel trapped by the Methadones side effects (Constipation, daytime drowsiness, constant sweating, everyday visits to the dosing clinic). I also hear that Methadone withdrawal is worse than the withdrawal from Percocets that I used to take and feel I went from one bad drug to one even worse for withdrawal.

 

Too toxic for the Wehrmacht Gmill

Posted by Sigismund on July 16, 2009, at 15:14:32

In reply to Switch Methadone to Suboxone by short term percoce, posted by Gmill on July 13, 2009, at 17:42:46

You need to rethink this.
Here's what I'd do in your situation.

Reduce the methadone as you feel able until you are down to 15mg/d.

If you do this in (to begin with) 10mg increments you will feel bad for a few days or a week at most and then bounce back and feel better.

As you get around 30, drop it in 5mg increments.

People who switch from methadone to bupe generally do not do it over 15mg/d methadone. Some people find that bupe gives them problems like asthma.

Forget about going cold turkey.
If you want to give it up, just take less.
That should keep you occupied.

The sweating is terrible, isn't it?
You could try psyllium for the constipation.

>I also hear that Methadone withdrawal is worse than the withdrawal from Percocets that I used to take and feel I went from one bad drug to one even worse for withdrawal.

Well, that's right.
It took me 2 years to go from 2.5mg/d to zero methadone.
I know that is not very encouraging.
You would quite probably be able to go more quickly.
Methadone? What are we to say about it?
The industrial side of narcosis? Meanness on a grand scale? Too toxic for the Wehrmacht?
I do think methadone withdrawal is in a class of its own.
If you think you can handle the withdrawal, go for a week without it and see.
Just make sure you have some with you.

Memantine may be useful. I have no experience.
I shall post you a link.

 

Re: Switch Methadone to Suboxone by short term percoce

Posted by Sigismund on July 16, 2009, at 15:16:44

In reply to Switch Methadone to Suboxone by short term percoce, posted by Gmill on July 13, 2009, at 17:42:46

Here it is. I'm sceptical, of course. How could you not be? Still.....

http://www.drgeorgedavidson.com/ebixa_getting_off_methadone.htm

 

Re: Too toxic for the Wehrmacht

Posted by Gmill on July 16, 2009, at 16:56:10

In reply to Too toxic for the Wehrmacht Gmill, posted by Sigismund on July 16, 2009, at 15:14:32

> You need to rethink this.
> Here's what I'd do in your situation.
>
> Reduce the methadone as you feel able until you are down to 15mg/d.
>
> If you do this in (to begin with) 10mg increments you will feel bad for a few days or a week at most and then bounce back and feel better.
>
> As you get around 30, drop it in 5mg increments.
>
> People who switch from methadone to bupe generally do not do it over 15mg/d methadone. Some people find that bupe gives them problems like asthma.
>
> Forget about going cold turkey.
> If you want to give it up, just take less.
> That should keep you occupied.
>
> The sweating is terrible, isn't it?
> You could try psyllium for the constipation.
>
> >I also hear that Methadone withdrawal is worse than the withdrawal from Percocets that I used to take and feel I went from one bad drug to one even worse for withdrawal.
>
> Well, that's right.
> It took me 2 years to go from 2.5mg/d to zero methadone.
> I know that is not very encouraging.
> You would quite probably be able to go more quickly.
> Methadone? What are we to say about it?
> The industrial side of narcosis? Meanness on a grand scale? Too toxic for the Wehrmacht?
> I do think methadone withdrawal is in a class of its own.
> If you think you can handle the withdrawal, go for a week without it and see.
> Just make sure you have some with you.
>
> Memantine may be useful. I have no experience.
> I shall post you a link.

Thanks!
When I started the Methadone I knew after a couple of weeks I could not go back. At 60mg a day after 5 months I still get tired and a wierd drugged feeling (Not a nice buzz). I am ready to wean back down like you mentioned but know I cannot quit completley for a long time and also wonder how people that end up encarerated for a lenth of time can take going through cold turkey. I don't know of any jails that have Methadone therapy.
Thanks!

 

Re: Too toxic for the Wehrmacht

Posted by Sigismund on July 16, 2009, at 17:08:25

In reply to Re: Too toxic for the Wehrmacht, posted by Gmill on July 16, 2009, at 16:56:10

You've only been on it for 5 months and it is still working.

That means you have some margin to reduce painlessly. I think.

 

Dolophine

Posted by Sigismund on July 16, 2009, at 20:52:25

In reply to Re: Too toxic for the Wehrmacht, posted by Sigismund on July 16, 2009, at 17:08:25

We should call it Dolophine, shouldn't we?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Substance Use | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.